Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 6, 2020, 4:49 PM EDT for Bryan County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2020, 4:49 PM EDT (20:49 UTC)
- Expired
- Aug 6, 2020, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
County Bryan County, GA
The radar
The Charleston,SC radar (KCLX), 91 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:05 PM EDT | TSTM WND GST 46 | Midcoast Regl Airport, GA | THE ASOS AT WRIGHT ARMY AIRFIELD (KLHW) MEASURED A 40 KNOT (46 MPH) WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1587 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820
WWUS82 KCHS 062049
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
449 PM EDT Thu Aug 6 2020
GAZ116-137-138-062130-
Inland Liberty-Inland Bryan-Long-
449 PM EDT Thu Aug 6 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY AND
LONG COUNTIES...
At 449 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near McIntosh to Gum
Branch, and moving north at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Hinesville, Fort Stewart, McIntosh, Walthourville, Midway,
Flemington, Allenhurst and Gumbranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3209 8145 3202 8175 3177 8174 3182 8137
TIME...MOT...LOC 2049Z 183DEG 13KT 3188 8150 3183 8169
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:56 PM EDT, 53 minutes earlier.
Area forecast discussion, Aug 6, 3:56 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Charleston SC 356 PM EDT Thu Aug 6 2020 .SYNOPSIS... A weak stationary front will linger in the vicinity through the weekend, dissipating by early next week. Thereafter, the region will remain situated between Atlantic high pressure and an inland trough of low pressure. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... The area will remain under a stationary front and between an upper- level trough and surface Atlantic high pressure tonight. Through early afternoon, showers/thunderstorms have generally remained in the SC Lowcountry along the sea breeze. As we reached peak heating, radar imagery showed that multiple outflow boundaries have formed across the area as well as cumulus/towering cumulus. Coverage is expected to increase across SE GA through this evening as activity moves in from the southwest. Most of the guidance has any showers/thunderstorms diminishing this evening after the loss of daytime heating. Overnight, maintained slight chance POPs as a weak shortwave trough approaches the area from the west. Low temperatures are expected to be mid to high 70s. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... Friday through Sunday: Aloft, the forecast area will sit on the eastern periphery of a weak trough, along the border of the Atlantic ridge. At the surface, a nearly stationary boundary will meander around Georgia and the Carolinas. Overall, a fairly common looking summertime pattern, with perhaps a bit more convective coverage thanks to the presence of the trough and the boundary. At least scattered coverage of thunderstorms is expected each day, with time periods where different areas will need locally higher rain chances. Models also hint at nocturnal thunderstorm activity, primarily for the coastal waters, but could impact coastal areas each night. It's hard to call the severe threat particularly significant, but with boundary interactions we will likely see a couple of strong to marginally severe storms each day. Storm motion will likely be slow and precipitable water values will be over 2 inches, especially Friday. Locally heavy rainfall will be possible. Look for highs in the low to mid 90s. Lows should range in the low to mid 70s away from the coast and upper 70s to low 80s at the beaches. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A typical mid-summer pattern will prevail, featuring at least normal coverage of diurnal thunderstorms and typically hot/humid conditions. The stationary front will dissipate early week and will give way to an inland trough of low pressure. Also, the upper trough over the eastern Conus is progged to weaken/shift west, and the Atlantic Ridge should build/expand over the region. This could translate to somewhat diminished coverage of diurnal precipitation, as compared with the relatively active period through this weekend. However, given the persistence of PWAT values over 2 inches, scattered thunderstorms should continue to readily develop along the sea breeze/outflow boundaries each day. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... KCHS: As the sea breeze pushes inland, convection is expected to diminish later this afternoon. Have included a TEMPO for thunderstorms and gusty winds through 20Z. KSAV: An outflow boundary has formed near the terminal, initializing convection. Have included a TEMPO for thunderstorms and gusty winds through 21Z. After the convection moves out of the area this afternoon/evening, VFR is expected to prevail. Showers/thunderstorms could develop again tomorrow, causing brief restrictions but confidence is too low to include any mention in this TAF set. Extended Aviation Outlook: Brief flight restrictions are possible due to showers/thunderstorms, just about any time but mainly each afternoon and evening. Otherwise, VFR. && .MARINE... Marine: Southerly winds will remain 10-15 knots with occasional higher gusts during coastal convection. Friday through Tuesday: Atlantic high pressure will drive a prevailing south to southwest flow through early next week. Winds will peak each afternoon and evening with the diurnal sea breeze and with modest nocturnal surging. Speeds should top out around 15 knots through the period. Seas will average 2-3 feet. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM...BSH LONG TERM... AVIATION...BSH MARINE...BSH
Hazardous weather outlook, Aug 6, 3:08 AM EDT, 13 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 308 AM EDT Thu Aug 6 2020 AMZ330-350-352-354-370-372-374-GAZ087-088-099>101-114>119-137>141- SCZ040-042>045-047>052-070900- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from South Santee River SC to Edisto Beach SC extending from 20 to 40 NM- Waters from Edisto Beach SC to Savannah GA extending from 20 to 40 NM-Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 308 AM EDT Thu Aug 6 2020 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Aug 6, 3:08 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Charleston SC
308 PM EDT Thu Aug 6 2020
SCZ045-050-052-062000-
Inland Berkeley-Tidal Berkeley-Charleston-
308 PM EDT Thu Aug 6 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...
At 307 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Crowfield Plantation, or near Goose Creek,
moving northeast at 10 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
North Charleston, Summerville, Goose Creek, Hanahan, Naval Weapons
Station Charleston, Ladson, I-26/I-526 Interchange and Daniel Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3298 7972 3286 8006 3291 8009 3293 8008
3297 8013 3298 8014 3298 8011 3300 8013
3299 8014 3302 8016 3302 8015 3304 8016
3321 7988
TIME...MOT...LOC 1907Z 240DEG 11KT 3298 8005
DPBSpecial weather statement, Aug 6, 3:16 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Charleston SC
316 PM EDT Thu Aug 6 2020
SCZ047-048-051-062000-
Inland Jasper-Coastal Jasper-Beaufort-
316 PM EDT Thu Aug 6 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES...
At 315 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Sun City, or 7 miles northwest of Bluffton,
moving east at 5 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Jasper, Hardeeville, Calawassie Island, Pritchardville, Lemon Island,
Rose Hill and Sun City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3222 8100 3231 8106 3246 8085 3233 8074
TIME...MOT...LOC 1915Z 244DEG 5KT 3229 8099
DPBSpecial weather statement, Aug 6, 4:17 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Charleston SC
417 PM EDT Thu Aug 6 2020
GAZ101-SCZ047-062045-
Effingham-Inland Jasper-
417 PM EDT Thu Aug 6 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES...
At 417 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Stillwell, or near Springfield. This storm
was nearly stationary.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Springfield, Rincon, Ebenezer and Stillwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3229 8125 3236 8134 3242 8134 3251 8119
3238 8101 3231 8116
TIME...MOT...LOC 2017Z 258DEG 4KT 3237 8123
DPBSpecial weather statement, Aug 6, 4:25 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Charleston SC
425 PM EDT Thu Aug 6 2020
GAZ101-118-SCZ047-051-062100-
Effingham-Inland Chatham-Inland Jasper-Coastal Jasper-
425 PM EDT Thu Aug 6 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES...
At 424 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Hardeeville, or 8 miles northwest of
Bellinger Hill Area. This storm was nearly stationary.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Rincon, Port Wentworth, Hardeeville and Purysburgh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3231 8116 3238 8101 3235 8095 3230 8097
3230 8100 3226 8099 3224 8102 3222 8102
3221 8110 3222 8115 3223 8115 3223 8120
3229 8125
TIME...MOT...LOC 2024Z 219DEG 4KT 3224 8111
DPBLocal storm report, Aug 6, 4:43 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT THU AUG 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 4 SW PURYSBURGH 32.26N 81.16W
08/06/2020 E0.75 INCH EFFINGHAM GA PUBLIC
PUBLIC REPORTED PENNY SIZED HAIL.
&&
EVENT NUMBER CHS2000580
JRLSpecial weather statement, Aug 6, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
449 PM EDT Thu Aug 6 2020
GAZ116-137-138-062130-
Inland Liberty-Inland Bryan-Long-
449 PM EDT Thu Aug 6 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY AND
LONG COUNTIES...
At 449 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near McIntosh to Gum
Branch, and moving north at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Hinesville, Fort Stewart, McIntosh, Walthourville, Midway,
Flemington, Allenhurst and Gumbranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3209 8145 3202 8175 3177 8174 3182 8137
TIME...MOT...LOC 2049Z 183DEG 13KT 3188 8150 3183 8169The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:16 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
| Aug 6, 3:08 PM EDT | Special Weather Statement | CHS | Berkeley | 52 min |
| Aug 6, 3:16 PM EDT | Special Weather Statement | CHS | Jasper | 44 min |
| Aug 6, 4:17 PM EDT | Special Weather Statement | CHS | Jasper | 28 min |
| Aug 6, 4:25 PM EDT | Special Weather Statement | CHS | Jasper | 35 min |
| Aug 6, 4:36 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 54 min |
| Aug 6, 5:46 PM EDT | Areal Flood Advisory | CHS | Jasper | 101 min |
| Aug 6, 6:52 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 63 min |
| Aug 5, 8:56 PM EDT | Special Weather Statement | CHS | Effingham | 34 min |
| Aug 5, 10:00 PM EDT | Special Weather Statement | CHS | Evans | 30 min |
| Aug 5, 10:19 PM EDT | Areal Flood Advisory | CHS | Evans | 77 min |
| Aug 6, 5:27 PM EDT | Special Weather Statement | CHS | Bryan, Effingham | 48 min |
| Aug 6, 5:32 PM EDT | Special Weather Statement | CHS | Evans, Long, Tattnall | 43 min |
| Aug 6, 6:14 PM EDT | Special Weather Statement | CHS | Effingham | 46 min |
| Aug 6, 6:31 PM EDT | Special Weather Statement | CHS | Chatham | 44 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.